| Model Number |
KD-655U |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Perforation (2001); Unspecified Respiratory Problem (4464)
| Date of Event |
07/17/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled: "management of gastrointestinal subepithelial tumors with endoscopic resection." literature summary: this study was conducted to explain the management of gastrointestinal subepithelial tumors (gi sets) and resecting gi sets with endoscopic submucosal dissection (esd) and submucosal tunneling endoscopic resection (ster) to explore the efficacy of this technique.A total of 39 patients were involved in this study.Out of them 36 were resected by esd and 3 were resected by ster.The surgical methods esd and ster were conducted using the device endoscope gifq260j, distal hood d-201-11 304, electrocoagulation unit esg 100, dual knife, dual knife j, it knife nano and other devices.The mean tumor size was 16.8 ± 1.3 mm.The overall procedural time was 37.9 ± 4.6 minutes.Complications like perforations were observed in three patients.The study concluded that esd and ster can be an effective modality for the diagnosis and management of gi sets in a selected group of patients.The authors reported mild pain after esd, unspecified bleeding and unspecified infection.The reportable events identified by the author are: perforation -(n=3), subcutaneous emphysema -(n=unknown).Multiple olympus devices were used in this study and the authors did not specify which device was being used at the time of the adverse events.Therefore, all will be reported as follows: patient identifier (b)(6): gif-q260j, gastroscope, patient identifier (b)(6): d-201-11304, distal attachment, patient identifier (b)(6): esg-100 (wb991046), patient identifier (b)(6): kd-612u, it knife nano, patient identifier (b)(6): kd-655u, dual knife j.This report is 5 of 5 for patient identifier (b)(6): kd-655u, dual knife j.
Additional Manufacturer Narrative
(b)(4).(b)(6).Answer category: summary final answer.Survey level: tier 1 (b)(4).(because there is no indication for the actual product).Survey results: since the actual product was not sent, we could not confirm the event you pointed out.However, since the literature did not describe any defects related to the product, it is considered that this event was not caused by the defect of the product.Cause: from the content raised (reported), it is presumed that it was not caused by a defect in the product, but the cause could not be identified.Capa history review: there were no open capa or closed capa in the past three years for this event.Complaint review: there were no compliant events at the same facility and on the same equipment that were the same as or similar to the reported event.[review of manufacturing records] no product malfunction were reported, therefore, the above is not required.[whether the equipment conformed to the specifications (at the time of the actual product survey) (in the case of pae projects)] not applicable because the actual product will not be sent.[whether the device was used for treatment / diagnosis (at the time of pae case occurrence) (in the case of pae case)] not clear.[relationship between equipment and adverse events / health hazards (in the case of pae projects)] not applicable because there is no indication for the actual product.Actual product treatment judgment: not applicable because the actual product will not be sent.Actual product treatment method: (reason for judgment) not applicable because the actual product will not be sent.Contact information for inquiries: if you have any questions about the survey results, please contact the following.(b)(6).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and from the author.New information was added to the following fields: b3, b5, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
Event or Problem Description
Three attempts were performed to obtain additional information, but no response was received from the author.